Category: 

What Are the Different Lortab® Withdrawal Symptoms?

Article Details
  • Written By: Madeleine A.
  • Edited By: W. Everett
  • Last Modified Date: 26 June 2014
  • Copyright Protected:
    2003-2014
    Conjecture Corporation
  • Print this Article

Different Lortab® withdrawal symptoms include irritability and an intense desire for the drug. Lortab® is classified as a narcotic pain reliever and is available by prescription only. It is used for treating moderate to severe pain and can be extremely addictive. Over time, certain people can develop a tolerance to Lortab®, which can make stopping or tapering the medication difficult because of withdrawal symptoms.

Other Lortab® withdrawal symptoms include nausea and vomiting, cold sweats, diarrhea, and muscle pain. Yawning, dilated pupils, and fever are also common Lortab® withdrawal symptoms. These symptoms typically occur when the medication is either discontinued abruptly, or when the dosage has been dramatically reduced. Lortab® withdrawal symptoms are usually intense for the first few days, however, the intensity gradually decreases over the course of a week.

An abnormal heart beat, or cardiac arrhythmia, is considered a serious Lortab® withdrawal symptom. If this condition is not recognized and treated, the heart will beat erratically, which could cause a heart attack or stroke. Hallucinations are also another dangerous symptoms of withdrawal, potentially causing the patient to act recklessly and impulsively. Breathing difficulties might also occur, which could lead to respiratory failure or arrest.

Ad

An inpatient or outpatient detoxification facility is the best place to recover from Lortab® withdrawal symptoms. There, medical professionals will monitor the patient and provide necessary medical treatments that may include replacing fluids lost from vomiting and diarrhea, and administering medications to ease symptoms. The health care provider can recommend a treatment facility to meet the patient's needs.

It is imperative that a patient wishing to break his dependency from Lortab® seek help and not try to go through it alone. Unsupervised detox can yield devastating results. The health care provider needs to encourage the patient to seek treatment for his dependence and assure him that he can beat his addiction. With support from the health care provider, the patient is more likely to comply with his treatment plan.

Although not as pronounced as withdrawal symptoms, taking Lortab® can cause side effects including anxiety, constipation, drowsiness and loss of appetite. Taking Lortab® can also cause weakness, ringing in the ears, and blurred vision. People should never drive or operate heavy machinery when taking Lortab® because it also causes delayed reaction time and impaired mental performance. Patients experiencing side effects from this medication should talk to their health care providers who can recommend ways to alleviate them or perhaps prescribe a different method of pain relief.

Ad

Discuss this Article

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email